MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number NWC1US1N
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Activation Problem (4042)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: what was the location of the tumor? right lower pole.What is the relationship of the tumor to the urinary collecting system? 3 cm mass.Mostly exophytic, but extending to an underlying calyx.How many probes were used during the ablation? 3.What were the ablation settings, such as number of deliver sessions, length of deliver, and power level? 65 watts, 5 min for all 3 probes.How was the uretic stricture and urinoma detected? 6 month follow-up mri.How was the uretic stricture and urinoma managed for the patient? right ureteral stent placement.What is the patient's current status? outpatient.In the surgeon¿s opinion what was the cause of the extended ablation zone? compression of tissues due to lateral position, extension of ablation zone more than 5 mm from the tips of the probes.An analysis of the product could not be performed since a physical sample was not received for evaluation.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a renal ablation procedures that one patient developed a uretic stricture and a urinoma.Per radiologist "upon review of images, the ablation zone extended 2-3cm from the tip which is really unusual".No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/11/2023.Three cases were reviewed in call home since no specific case date was provided.No issues/errors were seen.No issues were seen with the system.The root cause due to probe positioning, per the additional information provided by the physician.System (b)(6) was manufactured in 2014.A review of manufacturing ncs will not be completed due to the age of this system.The service history was reviewed through a search of complaints for this system.There's one other complaint for this system for this issue.This complaint has the same outcome/root cause since these were called in for the same issue (two different patients).
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/1/2023.Investigation summary: three cases were reviewed in call home since no specific case date was provided.No issues/errors were seen.No issues were seen with the system.The root cause is unknown.The service history was reviewed through a search of complaints for this system.There's one other complaint for this system for this issue.This complaint has the same outcome/root cause since these were called in for the same issue (two different patients).System (b)(6) was manufactured in 2014 (over one year ago).A review of manufacturing ncs will not be completed due to the age of this system.H6 investigation findings h10 investigation summary.

Brand Name
NW ABLATION SYSTEM, US
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key16004489
Report Number3008769756-2022-00060
Device Sequence Number20282207
Product Code NEY
UDI-Device Identifier00853719006753
UDI-Public00853719006753
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNWC1US1N
Device Catalogue NumberNWC1US1N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer01/10/2023
02/21/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date01/11/2023
03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown